Page 12 of 25 FirstFirst ... 2101112131422 ... LastLast
Results 111 to 120 of 244

Thread: Feeling fed up

  1. #111
    Join Date
    Feb 2015
    Posts
    730

    Re: Feeling fed up

    So I am writing on this thread as it is more about fluoxetine. I went to see the doctor today and he suggested an increase in dose.

    this is the fourth time on Prozac for me.

    2010-The first time I was on 20mg from day 1- felt better from day one, no side effects and weaned off after a year.

    2012-second time on prozac. 20mg was too much. I had to go down to 10mg. Was up and down and then
    after 6 weeks I had a bad bout of depression. The doctor suggested going up
    to 20mg- the positive effect was almost instantaneous. Came off after 1.5 years.

    2015- third time on Prozac- 20mg from the start. Was for
    post -natal depression this time. Had a really rough first few weeks, then some good
    days, then bad, then good- by week 5-7 really
    bad depression but then that cleared. By week 10-
    depression was back with anxiety. Jumped up to 40mg and after a few days was completely better.

    2019- 7 days on 10mg utter hell. 5 weeks on 20mg- hell
    at first but then a few better weeks. Depression has set in again.

    I know that the more you go on it- the less effective it can be too which is very scary.

    i just need to know if it is too early to up the dose- should I be waiting a few more weeks- at least until week 10? I had post natal depression the 3rd time so maybe that needed a bit more?

    xxx

  2. #112
    Join Date
    Feb 2015
    Posts
    730

    Re: Feeling fed up

    I forgot to say I was on it 4.5 years after 2015- but my doctor said I should be coming off. Not advice that I am glad I followed x

  3. #113
    Join Date
    Feb 2015
    Posts
    730

    Re: Feeling fed up

    I never noticed that it stopped working when I was taking it longer term. I felt able to cope with life and at times almost invincible x

  4. #114
    Join Date
    Feb 2015
    Posts
    730

    Re: Feeling fed up

    Panic down under do you have any views??

  5. #115
    Join Date
    Jan 2017
    Posts
    1,759

    Re: Feeling fed up

    Quote Originally Posted by Mrsmitchell1984 View Post
    Panic down under do you have any views??
    At only 5 weeks on 20mg it is a little early to draw any conclusions about whether you may need a higher dose, especially given you had a pretty good patch until just 3? days ago. I'm not sure what to make of the 40mg required to get on top of the post-natal depression in terms of treating anxiety this time. SSRIs are arguably better anti anxiety than anti depression meds with anxiety tending to respond to lower doses and more quickly than depression does. But all that said, my guess is 20mg is not going to cut it this time.

    If the current 'blip' continues for more than another couple of days I think it would be time to talk to your GP about going up to 40mg. As I understand it you jumped from 20mg to 40mg in one step the last time. If that caused few issues then it may not this time too, but if there was a significant increase in side-effects I suggest raising to dose to only 30mg for the first 10-14 days, subject to the GP's okay.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  6. #116
    Join Date
    Feb 2015
    Posts
    730

    Re: Feeling fed up

    Thanks Panic down under. I thought 5 weeks was too early too so thank you for confirming what I already thought. It’s been a hard 4-5 days. But I remember having a blip for about 2 weeks before - so I guess it takes time to settle. I feel like maybe the dose was stable in my body but then it suddenly got took him and my body is fighting the dose again-is thst what happens?

    Thank you for all your help x

  7. #117
    Join Date
    Feb 2015
    Posts
    730

    Re: Feeling fed up

    Yes I think I jumped from 20-40 last time and I had a few bad days but that was it. Nothing like how I was at the beginning. But I had been on it for 10 weeks last time so double the time x

  8. #118
    Join Date
    Feb 2015
    Posts
    730

    Re: Feeling fed up

    Also, sorry for lots of questions - is it ok to take supplements such as magnesium, zinc, vitamin D iron and vitamin B whilst taking Fluoxetine. They will not reduce its affect?

    best wishes,

    sally

  9. #119
    Join Date
    Feb 2015
    Posts
    730

    Re: Feeling fed up

    It’s effect - excuse my bad grammar

  10. #120
    Join Date
    Jan 2017
    Posts
    1,759

    Re: Feeling fed up

    Quote Originally Posted by Mrsmitchell1984 View Post
    Thanks Panic down under. I thought 5 weeks was too early too so thank you for confirming what I already thought. It’s been a hard 4-5 days. But I remember having a blip for about 2 weeks before - so I guess it takes time to settle. I feel like maybe the dose was stable in my body but then it suddenly got took him and my body is fighting the dose again-is thst what happens?
    An interesting question. Wish I had a good answer, but if someone has discovered why blips occur I've not seen it.

    Yes I think I jumped from 20-40 last time and I had a few bad days but that was it. Nothing like how I was at the beginning. But I had been on it for 10 weeks last time so double the time
    The rule of thumb is not to increase (or decrease) doses at less than 5 times the half-life of the med which can be an issue with fluoxetine as it has the longest half-life of all ADs at 2-4 days so ideally increases should occur at no sooner than 3 week intervals (and this doesn't even consider the ~16 day half-life of its active metabolite which actually does most of the work, though it should). Shorter intervals are likely to produce more severe side-effects (otoh waiting longer doesn't significantly reduce severity). However, waiting 3 weeks each time greatly extends the time to recovery which is counterproductive, imo. It's arguably better in this case to treat the side-effects aggressively rather than trying to limit them with the rule of thumb method.

    is it ok to take supplements such as magnesium, zinc, vitamin D iron and vitamin B whilst taking Fluoxetine. They will not reduce its affect?
    They shouldn't do. Magnesium may help, the evidence for the others is poor unless there is a real deficiency.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Page 12 of 25 FirstFirst ... 2101112131422 ... LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Replies: 4
    Last Post: 06-02-19, 13:26
  2. Replies: 7
    Last Post: 14-09-16, 19:13
  3. Mood changing from feeling yesterday like self harming to feeling great today :-)
    By Hayley1982 in forum Depression from Panic/Anxiety
    Replies: 1
    Last Post: 12-03-13, 21:17
  4. Replies: 1
    Last Post: 29-01-12, 18:37

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •